Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 1, NWS Houston/Galveston, TX

February 13, 20075 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Feb 13, 2007, 2:15 PM CST for 5 counties in Texas. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2007, 2:15 PM CST (20:15 UTC)
Expired
Feb 14, 2007, 3:00 AM CST
In force
13 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 132015
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
215 PM CST TUE FEB 13 2007

...WIND ADVISORY FOR THE COASTAL COUNTIES OF SOUTHEAST TEXAS ...

TXZ214-235>238-140415-
/O.NEW.KHGX.WI.Y.0001.070213T2015Z-070214T0900Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
215 PM CST TUE FEB 13 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST WEDNESDAY. 

IN THE WAKE OF A STRONG COLD FRONT...NORTHERLY WINDS WILL 
CONTINUE TO INCREASE LATE THIS AFTERNOON AND INTO THIS EVENING
ALONG THE COAST AS COLDER AIR SPREADS TO THE COAST AND OFFSHORE.
IN ADDITION TO THE COLDER AIR...THE PRESSURE GRADIENT WILL TIGHTEN
AS HIGH PRESSURE BUILDS SOUTH INTO THE PLAINS.

SUSTAINED NORTH WINDS AROUND 25 MPH WITH WIND GUSTS AROUND 35 
MPH ARE EXPECTED ALONG THE IMMEDIATE COAST AND BAY SHORELINES.
WIND SPEEDS WILL SLOWLY SUBSIDE AFTER MIDNIGHT AS THE 
PRESSURE GRADIENT BEGINS TO RELAX.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 13, 1:56 PM CST, 19 minutes earlier.

Area forecast discussion, Feb 13, 1:56 PM CST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION/MARINE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
156 PM CST TUE FEB 13 2007

.AVIATION...
MAIN CONCERN IS THE 2000-2500 FT STRATO-CU DECK THAT IS ERODING FROM
THE SOUTH AND GRADUALLY PUSHING OFF TO THE EAST. SHOULD SEE SCT
CONDITIONS ACROSS CLL AND IAH FIRST...THEN LATE THIS AFT AT UTS AND
CXO. MAY SEE SOME SCT CLOUDS REMAIN OVERNIGHT WITH A BKN DECK AGAIN
WED MORNING. 33
&&

.MARINE...
AS THE PRESSURE GRADIENT TIGHTENS AND COLDER AIR BEGINS TO ADVECT
OVER THE WATER WILL SEE WINDS INCREASE THIS EVENING. WILL LIKELY
BE ISSUING A WIND ADVISORY FOR THE COASTAL ZONES FOR A PORTION OF
TONIGHT LATER THIS AFT. SCA CONDITIONS WILL CONTINUE OVERNIGHT ALL
WATERS. WILL LIKELY SEE  SCA CONDITIONS ARE EXPECTED THROUGH NOON ON
WED FOR THE OFFSHORE ZONES. THERE WILL BE A BRIEF INTERRUPTION IN THE
OFFSHORE FLOW FRI AFT/NIGHT AHEAD OF ANOTHER FRONT EXPECTED ON SAT.
MAY SEE SCA CONDITIONS BEHIND THIS FRONT AS WELL SAT NIGHT AND
SUN. 33

.PREV DISCUSSION (1046 AM)...
NOT PLANNING ON MANY CHANGES TO THE GOING FCST ATTM. WRAPAROUND
CLOUDS OVER THE NRN ZONES SHOULD THIN THROUGH THE AFTN HOURS AS
THE ASSOCIATED UPPER LOW CONTINUES TO TREK EAST. ALREADY START-
ING TO SEE THE INFLUX OF HIGH CLOUDS (FROM THE WEST). 41
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      56  32  43  30  45 /   0   0   0   0   0
HOUSTON (IAH)              61  35  47  32  47 /   0   0   0   0   0
GALVESTON (GLS)            63  40  48  36  49 /   0   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Feb 13, 5:34 AM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
534 AM CST TUE FEB 13 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-141145-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
534 AM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.